Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Why am I unable to sleep after discontinuing clonazepam for allergies?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My daughter has been on clonazepam for a long time. She has a lot of allergies and her doctor told her to get off of this drug so she can be desensitized to her many allergens. She stopped taking it completely and has not been able to sleep for 2 nights. What should she do?
Posted Sun, 2 Feb 2014 in Sleep Disorders
Answered by Dr. Srikanth Reddy 41 minutes later
Brief Answer: The drug should not have been discontinued abruptl Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Clonazepam is a benzodiazepine and over a period of time our body develops dependence to these drugs and hence cause withdrawal symptoms on stopping the medicine. It should essentially be withdrawn gradually. You have not mentioned the dose of clonazepam she is on. But gradually the dose should be reduced to 0.25 mg alternate night and then can be stopped. By doing this her sleep will remain maintained. If you can tell me the dose of clonazepam that she was taking, I will be able tell you how to reduce. If the dose is higher than 0.25 mg then she has to gradually reduce the dose. If it is already 0.25 mg then we need to give her supportive treatment. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor